Results 1 to 4 of 4
Suboxone Withdrawal After Three Weeks
  1. #1
    cbrooks19 is offline New Member
    Join Date
    Apr 2014
    Posts
    1

    Default Suboxone Withdrawal After Three Weeks

    My father was on Suboxone for five years and recently decided he'd had enough and wanted to get off of it. He says he was taking about six mg per day before he went to detox which lasted a total of 7 days. It has been exactly 20 days since he has been home and is still suffering from the following: RLS, extreme migraines, nausea and weight gain. He's taken multiple medications for the RLS like mirapex, ropinirole and neurontin. For the migraines, NOTHING seems to help him and same with the nausea and weight gain. What we're trying to figure out here is just how much longer is this going to last!?! Are there any medications that could help (non-narcotic) with the migraines? We've tried every OTC med we can think of including up to 800 mg of ibuprofen with no avail. Also, has anybody else gone through the withdrawals and if so, how long did it take before you were over the post acute withdrawal symptoms? I'm writing this for him since he's not too computer savvy. I realize it's Easter so it may take a little while for responses but any advice from former long term Suboxone users would be greatly appreciated.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Post this under the Prescription Drug Addiction Forum under the Suboxone treatment forum. If he just jumped from 6mg. of subs after five years, he may still be having symptoms from the jump. A 7 day treatment for long term sub use of 6mg. per day is simply not enough. Subs are extremely strong and I am not surprised that he is still suffering to some extent. I cannot say what the symptoms should be at this time. Someone on the suboxone treatment boards may be able to help you. Have you talked to a doctor about the migraines? I wish you luck.

    Peace,

    Iloerose

  3. #3
    Join Date
    Mar 2014
    Posts
    292

    Default

    Hey, I just wanted to say the suboxone really lingers in the system. He should start feeling better soon enough. Someone weaning off Suboxone who was having trouble sleeping as well recommended Trazadone. A few others take it as well. If he can sleep better he will feel much much better I'm sure. Trazadone is not addicting. Excedrin Migraine for migraines (over the counter) also make sure hes eating well and staying hydrated. Lots of water and Gatorade. Dehydration is a huge trigger for migraines. He's getting there. Tell him one day at a time! One day he will wake up a new man.

  4. #4
    Join Date
    Mar 2014
    Posts
    292

    Default

    Idk if you will get this. If you happen to check back in...just wanted to tell you 6 mg withdrawal is pretty brutal. I personally tried getting off at 2 mgs and couldn't handle it. I ended up having to wean down to the minimal dose possible and quit (.125mgs which is like 1/16 of 1 mg) I'm on day 12 and still feeling some symptoms so I feel for your father. I'm a nursing student so I wanted to make you a list of somethings you can get for him to help. Also making a drs appt for certain medications (non-addicting prescribed for withdrawal).

    Over the counter

    Bonine-for nausea (best I've tried, motion sickness medication very good nausea medication
    B12 for energy
    Taurine for energy
    Immodium-diarrhea medication
    Antacid for heartburn (some people experience bad heartburn, I personally did)
    Potassium and Magnessium supplement for RLS also Hylands restful legs (sold at Walmart)
    Melatonin for sleep
    Good multivitamin (gummy vitamins if he is nauseaus is easier on the stomach)
    Lots and lots of Gatorade-Helps with RLS and Joint pain and the migraines. Dehydration exaccerbates all these symptoms. As well as the lack of sleep.

    See the dr for:
    Clonidine *People swear by this (blood pressure medication that helps with majority of withdrawal symptoms, blood pressure rises during withdrawal) This is commonly prescribed for withdrawal
    Non-addictive sleep aid-I know some swear by Trazadone, they say its the only one that worked during withdrawal

    Hope this helps. Suboxone withdrawal is pretty harsh especially at those doses. He needs to treat these symptoms, its his best chance. He should feel better right away and will feel better and better each day. I would especially make that drs appt asap to get the Trazadone to help sleep. Not sleeping during withdrawals make the symptoms so much stronger. More achy, even more fatigue. He is already very fatigued from the withdrawals. He will also be very moody....highs and lows to the extreme so be patient. He's lucky to have your help and support. Hope he feels better soon! Hope you get this also!

Similar Threads

  1. Withdrawal from Xanax after only 2 or 3 weeks?
    By dw1882 in forum Benzodiazepine Withdrawal
    Replies: 12
    Last Post: 03-02-2019, 09:22 PM
  2. How long is the withdrawal off of only 2 weeks on Suboxone?
    By Nightfox88 in forum Prescription Drug Addiction
    Replies: 0
    Last Post: 05-27-2018, 09:28 AM
  3. Withdrawal from Alprazolam after 2 weeks use
    By Hafidz Erdityo in forum Benzodiazepine Withdrawal
    Replies: 0
    Last Post: 03-13-2018, 09:43 AM
  4. 4 weeks ativan use and withdrawal
    By Charmcity22 in forum Prescription Drug Addiction
    Replies: 3
    Last Post: 10-31-2017, 05:26 PM
  5. Withdrawal after ~3 weeks of xanax use
    By Psilo65 in forum Benzodiazepine Withdrawal
    Replies: 3
    Last Post: 06-16-2017, 12:34 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22